# SDR 20000711SH006

- Difficulty date: June 3, 2000
- Submitted: July 11, 2000
- Operation: General aviation
- Aircraft: N325KW
- Make and model: Piper PA-42-1000
- Aircraft serial: 425527025
- System (JASC): 3232 · Landing Gear Door Actuator
- Part: Rod End
- Part number: 758440
- Condition: Broken
- Location: Rt Main Gear
- Part time: 4,083 hours
- Component: Act, Main L/G, Wiebel
- Component part number: 552577
- Stage of operation: LD
- How discovered: V
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

RIGHT MAIN LANDING GEAR ACTUATOR ROD END BROKE IN HALF WHERE PIVOT BALL IS RETAINED.  NOT SURE WHETHER IT BROKE ON UP OR DOWN CYCLE.  AFTER FAILURE, GEAR WOULD NOT COMPLETELY LOCK.  BLOW DOWN SYSTEM AND HAND PUMP WERE NOT ABLE TO WORK WITH ROD END BROKEN.  GEAR WAS EXTENDED, BUT SLOWLY COLLAPSED UPON LANDING.  FAILURE MAY HAVE BEEN CAUSED BY MACHINING MARKS ON ROD END OR BY LACK OF PROVISION FOR A DOWN-CYCLE STOP NUT ON THE ACTUATOR SHAFT.    (X)
